Question regarding bupropion (Wellbutrin, Zyban)...?
I've been on the medication for about six months now. I am up to a 450mg dose. I've been having mixed reactions to the medecine. Sometimes I feel it works but sometimes I feel indifferent. It was diagnosed with depression and, along with therapy, I was prescribed Wellbutrin. I'm unsure if I want to get off the medecine and run the risk of returning to the way I was before, I was not a happy camper. Is there anyone who has been on this medecine? What are your thoughts and feelings on it? Any advice?
- 1 decade agoBest answer
This is a great question, when to stop taking psychiatric meds.
What's important to ask yourself is; Why should I stop taking them? What is the cost vs. the benefit of discontinuing the medication?
In evaluating the cost, if you stop taking the meds; you fear being at risk for deep deep depression. The cost of being depressed may effect your long term goals, interpersonal relationships and overall state of well being.
Now analyze the benefits; From what you described, the only reason that you feel you need to stop is the inconsistency in your moods. In your ambivilance to taking Wellbutrin, if you talked about feelings of deeper depression or suicidal ideation, the benefit of discontinuing the Wellbutrin (safely) is that you'll rid your suicidal thoughts and open the door for other treatments that will not increase your depression.
Rewinding back to ambivilance, there's a normal period of time (in your case, 6 months) where one has to adjust to new ways of living. In my opinion, feeling indifferent is just being normal, which in essence, means that the MEDS ARE WORKING. Before you were use to living with depression and now you are experiencing a different way of thinking, where there are normal feelings, no depression or decreased depression. It's natural to feel confused and question the meds. It's an adjustment period for your brain in learning how to react to new feelings. If you're having a hard time adjusting, I would recommend that you work on this with a therapist. I've experienced a similar adjustment period and learned coping skills for adjusting to my new way of thinking.
If you're having trouble analyzing the cost vs. benefit, talk to people close to you whove known you before and after this 6 month period and see if they notice any difference. Write it down, discuss it with your Dr and your family and make an informed decision.
If you do decide to discontinue the meds, make sure that you do it in a controlled manner. Wellbutrin is a great antidepressant, but discontinuing it is very complicated and can result in some harsh withdrawal syndrome. You're Dr will be able to taper you off safely, but you must be monitored and 100% compliant with his/her instructions.
I've been on the med meri-go-round and I respect what medicine can and can't do, I enjoy living a happy life while on the meds and have no issue if I take them forever. Be smart about it and take good care of yourself in the process.
- 1 decade ago
I have been taking Wellbutrin for a few months and my boyfriend says I am happier. The side effects were bad at first but now I have none. 450mg is too high of a dose. Ask your doctor to cut you down or change to an another med if this isn't working.
- JessLv 51 decade ago
I've been on Wellbutrin for about 8 years. For me, it has probably been the best (most helpful with least side effects) medication out of 19 different psych meds I have been on. I have no side effects at 300 mg (at 450 I had hot flashes, so we lowered it back to 300).
How long to continue with medication is a decision you should make WITH your doctor. This means your feelings on the matter should be a huge part of the decision, after all it is your body and your life. If you have had chronic depression your whole life, I wouldn't suggest going off of it so soon. If it was a one time thing, perhaps triggered by a situation, then you might be fine going off of it now.
I've been told that for me...chronic depressive episodes/bipolar disorder since childhood, for me to even think of going off medication I should be stable for at the very least one year.
- Anonymous4 years ago
What should I avoid while taking Wellbutrin?
Drinking alcohol with bupropion may increase your risk of seizures. If you drink alcohol regularly, talk with your doctor before changing the amount you drink. Bupropion can also cause seizures in people who drink a lot of alcohol and then suddenly quit drinking when they start using the medication.
Wellbutrin may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert.
First-class Online Mall >> http://wellbutrin3.out2.pw/f6vja
- What do you think of the answers? You can sign in to give your opinion on the answer.
- 1 decade ago
I took zyban to try and help me quit smoking. It worked on the quit smoking, but the side effects were brutal. Made me feel a tad on the paranoid side, nervous, bad dreams, night sweats. After stopping I was fine after a couple of days, but went back to smoking.
Personally, the cure was worse than the disease I was trying to prevent so I wouldn't take it again. But everyone reacts to stuff differently
- noonee333Lv 41 decade ago
I was on Wellbutrin for a month, it was horrible. I couldn't sleep, eat, go to the bathroom or hold a conversation for more than a minute. My doseage wasn't very high and after taking it realized that it just wasn't worth it.